Alert archive / Maine / Small Craft Advisories in 2011
Small Craft Advisory 73, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Nov 20, 2011, 3:04 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2011, 3:04 PM EST (20:04 UTC)
- Expired
- Nov 21, 2011, 11:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 3:08 PM EST, 23 hours 56 minutes earlier.
Area forecast discussion, Nov 19, 3:08 PM EST, 23 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 308 PM EST SAT NOV 19 2011 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT. THE COLD FRONT WILL ENTER NORTHERN MAINE SUNDAY AFTERNOON AND THEN MOVE OFF THE COAST BY SUNDAY EVENING. CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE AREA MONDAY AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... FLAT UPPER RIDGE WILL CREST ACROSS THE REGION THIS EVENING AND THEN MOVE EAST OF THE AREA LATER TONIGHT IN RESPONSE TO UPPER TROUGH APPROACHING FROM THE WEST. SCATTERED TO BROKEN MID TO HIGH CLOUDS WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT WITH THE FLAT RIDGE. COLD FRONT ASSOCIATED WITH THE UPPER TROUGH WILL ENTER NORTHWEST MAINE AROUND MID AFTERNOON AND SWEEP ACROSS THE STATE AND OFF THE COAST SUNDAY EVENING. FRONTAL FORCING WILL PRODUCE SHOWERS ACROSS NORTHERN MAINE BUT EXPECT PRECIPITATION AMOUNTS TO BE ONLY AROUND A TENTH OF AN INCH DUE TO WEAK DYNAMICS ALOFT. SOUTHWEST FLOW IN ADVANCE OF THE FRONT WILL INCREASE DURING THE DAY ON SUNDAY WITH GUSTY WINDS, ESPECIALLY ALONG COASTAL SECTIONS. BUFKIT FORECAST SOUNDINGS INDICATE WINDS TO REMAIN BELOW ADVISORY CRITERIA AT THIS TIME, BUT UPCOMING SHIFTS WILL HAVE TO MONITOR THIS CLOSELY IN CASE MIXING OCCURS HIGHER THAN FIRST THOUGHT. WITH CLOUDS AT TIMES TONIGHT, EXPECT TEMPERATURES TO BOTTOM OUT A COUPLE DEGREES ABOVE NORMAL FOR THIS TIME OF THE YEAR WITH UPPER 20S ACROSS THE NORTH AND IN THE 30S OVER DOWNEAST. SOUTHWEST FLOW WILL ALLOW TEMPERATURES TO WARM INTO THE 50S ACROSS DOWNEAST ON SUNDAY BUT THICKER CLOUDS AND LIMITED SUNSHINE WILL KEEP HIGHS IN THE MID TO UPPER 40S ACROSS NORTHERN AND CENTRAL SECTIONS. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... WINDS ASSOCIATED WITH THE COLD FRONT WILL CONTINUE SUNDAY EVENING WITH SOME 30 KT GUSTS POSSIBLE NORTH OF HOULTON AND ALONG THE COAST. WINDS WILL DECREASE LATER IN THE NIGHT AND SKIES WILL CLEAR. STRONG COLD AIR ADVECTION WILL BRING LOWS DOWN TO THE TEENS IN NORTHERN ZONES AND UPPER 20S TOWARDS THE COAST. HIGH PRESSURE DOMINATES MONDAY WITH CLEAR SKIES BUT BRISK TEMPERATURES. WINDS WILL STILL BE GUSTY IN THE MORNING BUT DECREASE DURING THE AFTERNOON. HIGHS WILL ONLY REACH THE UPPER 20S TO NEAR 30F IN THE NORTHERN ZONES WHILE UPPER 30S TO NEAR 40 ARE EXPECTED IN THE DOWN EAST AREA. WITH HIGH PRESSURE OVER THE AREA MONDAY NIGHT...THERE IS A LOT OF POTENTIAL FOR A VERY COLD NIGHT. WINDS WILL BE NEAR CALM BUT CLOUDS WILL BE THE WILD CARD. AM EXPECTING A FAIR AMOUNT OF HIGH CLOUDS AND HAVE JUST GONE WITH LOWS IN THE MID TEENS TOWARDS THE SJV AND MID 20S SOUTHWARD TOWARDS BGR. HOWEVER...IF THESE CLOUDS DO NOT MATERIALIZE...LOWS COULD TOUCH NEAR 10F IN SOME OF THE NORMALLY COLDER NORTHERN ZONE LOCATIONS WITHOUT THE BENEFIT OF SNOW COVER. FOR TUESDAY...A WEAKENING TROUGH IS EXPECT TO CROSS THE REGION. VERY LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED. THE GFS REMAINS THE ONLY MODEL SHOWING ANY PRECIPITATION WITH THIS FEATURE. HAVE GONE WITH MOSTLY SLIGHT CHC POPS WITH SOME LOW CHC POPS IN THE DOWN EAST AREA FOR MIXED PRECIP. THE AIR ALOFT IS COLD ENOUGH TO SUPPORT SNOW...BUT THE BOUNDARY LAYER WILL WARM TOWARDS THE LOW 40S DOWN EAST WITH WARM ADVECTION OCCURRING DURING THE DAY. PRECIP IS NOT EXPECTED TO BE HEAVY ENOUGH TO PRODUCE MUCH EVAPORATIVE COOLING. FURTHER NORTH...EXPECT HIGHS IN THE MID 30S AND LESS CLOUDINESS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE BIG CONCERN IN THE LONG RANGE CONTINUES TO BE THE STORM FOR THE MIDDLE OF THE WEEK. THERE REMAINS A LOT OF UNCERTAINTY REGARDING THE EXACT TIMING AND TRACK BUT THE OVERALL TREND HAS BEEN FOR AN INCREASING CHANCE THAT THIS STORM WILL AFFECT AT LEAST SOUTHERN PORTIONS OF THE CWA WITH SNOW/RAIN AND STRONG WINDS. THE GFS CONTINUES TO BE THE FASTEST BRINGING THE STORM IN TUESDAY NIGHT WHILE THE EURO AND CANADIAN HOLD THE ONSET OFF UNTIL WEDNESDAY. OPTED TO KEEP IN CHANCE / SLIGHT CHANCE POPS TUESDAY NIGHT WITH LIKELY POPS AND MODERATE INTENSITY PRECIPITATION OVER SOUTHERN AREAS FOR WEDNESDAY. IN TERMS OF PRECIPITATION TYPE, CENTRAL AND NORTHERN AREAS ARE LIKELY TO SEE MAINLY SNOW WITH A GOOD CHANCE FOR MIXED PRECIPITATION OR RAIN OVER THE SOUTH, ESPECIALLY RIGHT ALONG THE COAST. AT THIS POINT IT IS STILL TOO EARLY TO BE SPECIFIC WITH QPF BUT AMOUNTS DO HAVE THE POTENTIAL TO BE SIGNIFICANT. THE OTHER ISSUE WILL BE HOW QUICKLY THE STORM DEPARTS WEDNESDAY NIGHT INTO THURSDAY WITH THE LATEST INDICATIONS SHOWING THAT THE LOW MAY CLOSE OFF ALOFT SOUTH OF THE REGION SLOWING THE STORM DOWN. AT THIS POINT OPTED TO EXTEND CHANCE POPS THROUGH WEDNESDAY NIGHT AND MAINTAIN CONTINUITY FOR THURSDAY KEEPING POPS OUT. FAIR WEATHER CAN BE EXPECTED BY FRIDAY AND SATURDAY WITH MODERATING TEMPERATURES. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR CONDITIONS TONIGHT AND SUNDAY. AS COLD FRONT CROSSES THROUGH NORTHERN MAINE SUNDAY AFTERNOON THERE COULD BE BRIEF PERIODS OF MVFR CEILINGS DUE TO SHOWERS. WINDS WILL GUSTS UP TO 20 KTS ACROSS THE NORTHERN TERMINALS AND AT KBGR AND UP TO 30 KTS AT KBHB SUNDAY. SHORT TERM: MIGHT BE A BRIEF MVFR CIG SUNDAY EVENING...ALONG WITH VERY GUSTY NW WINDS UP TO 30 KT. AFTER THAT...EXPECT VFR CONDITIONS THROUGH TUESDAY. A STORM SYSTEM WILL BRING THE POTENTIAL FOR MVFR/IFR CONDITIONS LATER TUESDAY NIGHT INTO WEDNESDAY WITH SNOW OR RAIN LIKELY, ESPECIALLY IN THE SOUTH. THESE CONDITIONS WILL IMPROVE WEDNESDAY NIGHT INTO THURSDAY. && .MARINE... NEAR TERM: STRONG LOW LEVEL JET WILL CROSS THE WATERS ON SUNDAY WITH GALE FORCE WINDS SO WILL ISSUE GALE WARNING FOR ALL OF OUR WATERS. WAVE WATCH 3 TO 5 FEET TO LOW TODAY SO HAVE BUMPED UP SEAS 3 TO 5 FT ABOVE THE WAVE GUIDANCE FOR TONIGHT AND SUNDAY. SHORT TERM: SCA CONDITIONS ARE EXPECTED SUNDAY NIGHT BUT WILL END MONDAY MORNING AND RELATIVELY BENIGN CONDITIONS ARE EXPECTED THROUGH TUESDAY WITH WINDS AND SEAS STEADILY DROPPING UNDER HIGH PRESSURE. A STORM SYSTEM LOOKS TO BRING RAIN AND/OR SNOW ALONG WITH STRONG WINDS AND INCREASING WAVE HEIGHTS FOR WEDNESDAY INTO WEDNESDAY NIGHT WITH A GOOD POTENTIAL FOR GALE CONDITIONS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...GALE WARNING FROM 6 AM TO 6 PM EST SUNDAY FOR ANZ050>052. && NEAR TERM...FOSTER SHORT TERM...MCW LONG TERM...FITZSIMMONS AVIATION...FOSTER MARINE...FOSTER/MCW
Hazardous weather outlook, Nov 19, 3:16 PM EST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 316 PM EST SAT NOV 19 2011 MEZ001>006-010-011-015>017-029>032-202030- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 316 PM EST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-202030- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 316 PM EST SAT NOV 19 2011 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Maine, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.